Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 1, 2012, 6:30 PM EDT for Hendry County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 6:30 PM EDT (22:30 UTC)
- Expired
- Jul 1, 2012, 7:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 124 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
363 WWUS82 KMFL 012230 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 630 PM EDT SUN JUL 1 2012 FLZ066-070-012315- HENDRY FL INLAND COLLIER COUNTY FL 630 PM EDT SUN JUL 1 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HENDRY COUNTY NORTH CENTRAL COLLIER COUNTY * UNTIL 715 PM EDT * AT 627 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR HENDRY CORRECTIONAL I/A/P...AND MOVING WEST AT 5 TO 10 MPH. * THE STORM WILL AFFECT... RURAL NORTHERN COLLIER COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2628 8151 2654 8142 2647 8108 2620 8118 TIME...MOT...LOC 2229Z 094DEG 5KT 2632 8126 $$ AK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:47 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 1, 3:47 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 347 PM EDT SUN JUL 1 2012 .UPDATE...GIVEN LATEST RADAR/SATELLITE TRENDS, ALONG WITH SUPPORT FROM THE HRRR, INCREASED POPS TO SCATTERED COVERAGE OVER THE INTERIOR WITH ISOLATED COVERAGE TOWARDS THE COASTS WITH THESE POPS EXTENDING INTO THE EVENING. SLOW STORM MOTION WILL CONTINUE AND IT IS POSSIBLE STORM OUTFLOWS COULD ALLOW FOR A FEW SHOWERS OR TSTORMS TO MOVE/DEVELOP TOWARDS THE COASTS DURING THE EARLY EVENING. FOR THIS REASON...EXPANDED POP FIELDS EVEN BEHIND THE CURRENT SEA BREEZE LOCATIONS TO ACCOUNT FOR THIS POSSIBILITY. /GREGORIA && .PREV DISCUSSION... /ISSUED 242 PM EDT SUN JUL 1 2012/ DISCUSSION... HIGH PRESSURE CONTINUES TO DOMINATE THE REGION WHICH CONTINUES TO HAMPER THE POTENTIAL FOR LOCAL CONVECTION. WHILE ISOLATED SHOWERS AND THUNDERSTORMS HAVE FORMED ALONG THE WEST AND EAST COAST SEA BREEZES...SO FAR IT HAS NOT PERSISTED AND REMAINS SHORT LIVED. HIGH PRESSURE AND SUPPRESSED POTENTIAL FOR CONVECTION EXPECTED TO PERSIST MONDAY AND TUESDAY...WITH ONLY ISOLATED CHANCE OF SHOWERS AND/OR THUNDERSTORMS FORMING ALONG THE AFTERNOON SEA BREEZE. TEMPERATURES IN THE GULF AND ATLANTIC COAST METRO AREAS WILL CONTINUE TO BE IN THE UPPER 80S TO LOWER 90S WITH MID 90S POSSIBLE INTERIOR AND WESTERN REGIONS OF THE PENINSULA WITH HEAT INDICES NEAR 100 TO 105 DEGREES POSSIBLE BUT MAINLY INTERIOR AND WEST. ON WEDNESDAY A WEAK TROPICAL WAVE CURRENTLY JUST EAST OF PUERTO RICO COULD PASS JUST SOUTH OF THE REGION WITH AN INCREASE OF MOISTURE POSSIBLE AND WITH AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS BUT MAINLY SCATTERED ACTIVITY EXPECTED DURING THE AFTERNOON AND EVENING HOURS. MARINE... FOR THE MAJORITY OF THE FORECAST PERIOD WINDS FORECAST TO BE LESS THAN 15 KNOTS. GULF AND ATLANTIC WATERS EXPECTED TO MAINTAIN MAINLY TRANQUIL CONDITIONS WITH SEAS 3 FEET OR LESS THROUGH FORECAST PERIOD. FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 77 90 / 20 10 10 20 FORT LAUDERDALE 80 90 80 90 / 10 10 20 20 MIAMI 78 91 78 91 / 10 10 10 20 NAPLES 77 91 76 91 / 20 10 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...60/BD AVIATION/RADAR...71/JE
Hazardous weather outlook, Jul 1, 3:16 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 316 PM EDT SUN JUL 1 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020400- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 316 PM EDT SUN JUL 1 2012 ...SCATTERED THUNDERSTORMS INTERIOR THIS AFTERNOON/EVENING, ISOLATED ELSEWHERE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE INTERIOR THIS AFTERNOON AND EVENING WITH ISOLATED THUNDERSTORMS POSSIBLE ELSEWHERE. LIGHTNING STRIKES, GUSTY WINDS AND HEAVY DOWNPOURS WILL BE THE IMPACTS FROM THE STORMS. WIND: GUSTY WINDS TO AROUND 45 MPH WILL BE POSSIBLE IN THUNDERSTORMS THROUGH EARLY THIS EVENING. TEMPERATURES: THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE IT FEEL AS IF IT IS NEAR 100 DEGREES ACROSS MUCH OF SOUTH FLORIDA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY, FOCUSED OVER THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Jul 1, 4:23 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 423 PM EDT SUN JUL 1 2012 FLZ070-071-073-075-012115- INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE FL 423 PM EDT SUN JUL 1 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BROWARD COUNTY NORTHWESTERN MIAMI-DADE COUNTY SOUTHEASTERN COLLIER COUNTY NORTHEASTERN MAINLAND MONROE COUNTY * UNTIL 515 PM EDT * AT 422 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTH OF DADE-COLLIER TRAINING AIRPORT...AND MOVING NORTHWEST AT 10 MPH. * THE STORM WILL AFFECT... DADE-COLLIER TRAINING AIRPORT... OASIS RANGER STATION... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2589 8119 2609 8081 2573 8068 2563 8089 TIME...MOT...LOC 2023Z 147DEG 9KT 2580 8090 AK
Special weather statement, Jul 1, 4:29 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 429 PM EDT SUN JUL 1 2012 FLZ067-012115- INLAND PALM BEACH COUNTY FL 429 PM EDT SUN JUL 1 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PALM BEACH COUNTY * UNTIL 515 PM EDT * AT 426 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LION COUNTRY SAFARI...AND MOVING NORTH AT 15 MPH. * THE STORM WILL AFFECT... LION COUNTRY SAFARI... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2687 8054 2686 8027 2654 8028 2655 8054 TIME...MOT...LOC 2030Z 185DEG 12KT 2665 8042 AK
Local storm report, Jul 1, 5:59 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
559 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM WATER SPOUT 6 E HOMESTEAD BAYFRONT 25.44N 80.23W
07/01/2012 AMZ630 FL PUBLIC
A MARINER REPORTED A WATERSPOUT ON BISCAYNE BAY NEAR
ELLIOT KEY. PICTURE SHOWS SURFACE SPRAY RING AND FULL
CONDENSATION FUNNEL. REPORT RELAYED BY LOCAL MEDIA.
&&
GREGORIASpecial weather statement, Jul 1, 6:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 630 PM EDT SUN JUL 1 2012 FLZ066-070-012315- HENDRY FL INLAND COLLIER COUNTY FL 630 PM EDT SUN JUL 1 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HENDRY COUNTY NORTH CENTRAL COLLIER COUNTY * UNTIL 715 PM EDT * AT 627 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR HENDRY CORRECTIONAL I/A/P...AND MOVING WEST AT 5 TO 10 MPH. * THE STORM WILL AFFECT... RURAL NORTHERN COLLIER COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2628 8151 2654 8142 2647 8108 2620 8118 TIME...MOT...LOC 2229Z 094DEG 5KT 2632 8126 AK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:23 PM EDT | Special Weather Statement | MFL | Monroe | 52 min |
| Jul 1, 4:29 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Jul 1, 6:23 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 37 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.